Medical Questions > Womens Health > Birth Control Forum

a way to delay my period by just a few days?

User Profile
I am taking co-cyprindiol which I understand is a monophasic pill. As a result of taking this my period is regular and usually starts on a Friday, lasting about four days. My problem is that my next period is due at the time that my boyfriend is coming to stay and I won't see him again for a further two weeks (he lives some distance away). If I carry on taking the next pack of pills without having the 7 day break in between this will stop my period for the weekend that my boyfriend visits, but I will have the same problem again at the end of the 2nd pack as my period will still start on a Friday over the weekend that he is due to visit. Is there a way to delay my period by just a few days so that going forwards my period starts and ends during the weekdays rather than over a weekend? Can I finish my 21 days of pills and then just take them for a few days more (3 or 4 days) to shift the start of my period by just a few days? Any advice would be appreciated.


Did you find this post helpful?
|

User Profile
replied September 28th, 2011
Birth Control Answer A27222
Hi,
Welcome to ehealthforum,
If you want to delay or postpone your periods by a few days, you should consider visiting your doctor/gynecologist to get started on pills for postponement. These should be started atleast 5 days before your actual expected period dates. Continue to take them for as long as you want to postpone your periods. You should get your withdrawal bleeding/periods within 5-7 days of stopping the pill use. Start with the next pill pack after the withdrawal bleeding/periods. Use additional protection if having intercourse while being on the next pill pack for added protection (since you will be starting the pill pack late by few days after having your withdrawal bleeding).
You can also consider taking your birth control pills back-to-back without giving the 7 day gap for periods. But this can lead to problem of breakthrough bleeding and disrupt your hormonal and period pattern causing bleeding abnormalities (and misfiring of the actual plan of skipping periods). Visit your doctor/gynecologist for further help and assistance.
Take care.



|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.